If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

need to switch meds

Collapse

About the Author

Collapse

Abbygirl2 Find out more about Abbygirl2
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • need to switch meds

    Hi, I feel I need to switch meds, though my Dr and card. are hesitant...why I don't know. The reason being that I need something that will bring my heartrate down more yet NOT lower my blood pressure. My Atenelol was recently dropped from 75mg to 50mg because of my BP, yet I don't feel near as good as I did with it at the higher dose. What is out there that I can take ONLY for heartrate control? Any recommendations I can bring to my Dr?

    Thanks
    It's not what you gather, but what you scatter that tells what kind of life you have lived.

    Dx in Feb/99. Obstructed. No ICD, no surgeries, no family history. 2 sons ages 14 and 6.

  • #2
    Re: need to switch meds

    Abbygirl2,

    If only every drug worked the same on every body... it would be so easy. But they don't, and it's very frustrating i know. I'm going through the same thing right now believe me. A lot of us are. For some people, higher doses of beta blocker seem to do the trick... for others, it's a calcium channel blocker... and for many, it's a combination of both. It's all a trade-off. What side-effects (i.e low blood pressure) are you willing to live with vs. controlling your symptoms? I know it's a crappy proposition either way, but that's just HCM.

    My real concern, is that your cardiologist isn't willing to experiment with your meds. That's a normal process of treating HCM. You need a doctor who is willing to work with you until you find the right combination.

    Jim
    "Some days you're the dog... some days you're the hydrant."

    Comment


    • #3
      Re: need to switch meds

      I too have problems with my blood pressure. I couldn't even tolerate 25mg of atenelol. Yet, on verapamil I've been up to 360mg without any problems. Except for the high heart rate episodes which I intend on discussing with my cardiologist on Monday. As Dr. Maron said it may just be a symptom I have to deal with. I also take an ACE inhibitor in coordination with my verapamil. I've also started a supplement of L-Arginine for help with my chest pain. It works like nitro without the bp lowering effects.

      Oh, yeah before we get into the contraindications with HCM and ACE-vasodialators. I am quite different than the average HCMer. As Dr. M Maron told me there is only one other person that he treats like me. So my post regarding meds might be totally off.

      Mary S.

      Comment


      • #4
        Re: need to switch meds

        digitalis (digioxin, lanoxin) may do the trick for you but you need to make sure it doesn't make your heart beat too hard.

        Comment

        Working...
        X